MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded with blood in the balloon, inflation lumen (shaft) and wire lumen (shaft).The tip, balloon, inner/outer shaft, and hypotube were microscopically and visually inspected.Inspection revealed tip damage, numerous kinks in the hypotube, and pinholes in the balloon material located 1mm distal of the proximal markerband.Inspection of the rest of the device found no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 31-may-2019.It was reported that crossing difficulties were encountered.The 90% stenosed, 12x2.75mm target lesion was located in the moderately tortuous and calcified right coronary artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8733015
Report Number2134265-2019-07425
Device Sequence Number2271501
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0022889577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight79